Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Nortriptyline withdrawl
    avatar
    MOOCHIE111 posted:
    I stopped taking Nortriptyline about 2 months ago. I am not sleeping well, cry easily, am extremely fatigued and am depressed and anxious. Has anyone experienced these symptoms after stopping Nortriptyline? And how long do these symptoms last?
    Reply
     
    avatar
    NeNe_11 responded:
    My doctor wants me off of nortriptyline & wants to replace it with prozac. He told me there is no need to taper off-im worried I will have withdrawl effects as well.
     
    avatar
    MOOCHIE111 replied to NeNe_11's response:
    I am sure that not everyone has withdrawl symptoms. I think that my doctor was suprised that I did. I was on 75mg/day for at least 10years. I am sure that has something to do with it. Plus I was also on several other Migraine preventive medications so it may be a combination.
     
    avatar
    carpetcrawler5 replied to NeNe_11's response:
    Yeah you have to taper off or you might get a seizure. Prozac isn't a good headache preventative because it can make headaches worse.
     
    avatar
    carpetcrawler5 responded:
    So why did you stop taking the Nortriptyline? Did it work for you at all? That is actually a low dose, some people take as much as 150 mgs. Tried Amitriptyline? It would help you sleep even at a low dose.
     
    avatar
    MOOCHIE111 replied to carpetcrawler5's response:
    I was taking Nortriptyline for Migraine prevention. My migraines have improved significantly. My neurologist is trying to taper me off my migraine medications. So far he has taken me off Nortriptyline and Cyproheptadine.

    MOOCHIE11
     
    avatar
    NeNe_11 replied to MOOCHIE111's response:
    My migraine meds have stopped working so my migraine doctor is taking me off of nortriptyline, propranolol & maxalt. I will still take gabapentin & add the prozac & use the Sumavel pen as an abortative. He has prescribed dexamethasone for 12 days to help with headaches, as I am not allowed to take anymore nsaids.

    Has anyone tried Sumavel DosePro?


    Helpful Tips

    Supplements for headachesExpert
    A lot of my patients ask about herbal supplements for headaches. There are very few studies of supplements for headaches, but there are ... More
    Was this Helpful?
    53 of 70 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Pain Disorders Center